MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon leak occurred.The target lesion was located in the non tortuous and calcified femoral profound artery.A 2.5mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during procedure it was noted that the balloon could not unfold normally, there was contrast leaking from the mid section of the balloon and there was blood entering the balloon.The device was removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon leak occurred.The target lesion was located in the non tortuous and calcified femoral profound artery.A 2.5mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during procedure it was noted that the balloon could not unfold normally, there was contrast leaking from the mid section of the balloon and there was blood entering the balloon.The device was removed from the patient's body.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.Device evaluated by mfr.: the device was returned for analysis.The balloon was loosely folded with blood in the balloon and inflation lumen.The tip, balloon, markerbands, proximal bond, inner shaft and outer shaft were microscopically and visually inspected.Inspection revealed a kink and inner shaft damage (puncture) located 59 cm from the tip of the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Functional test was conducted by attaching an inflation device (foiled with water) to the hub of the sterling sl device.When positive pressure was applied, the balloon could not inflate fully, and fluid was found to be leaking from the tip of the device.The reported failure to inflate and leak was confirmed.The damage to the inner shaft is consistent with a guide wire puncturing the inner shaft.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7992161
Report Number2134265-2018-62175
Device Sequence Number19146206
Product Code DQY
UDI-Device Identifier08714729782278
UDI-Public08714729782278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0020425188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 09/30/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1